T O P I C R E V I E W
Member # 100956
posted 12-09-2012 11:36 PM
I am on Sprintec 28 day pill ( not tri sprintec) the generic version of ortho cyclen and I forgot to get my prescription refilled and my period ended the 1st of december. I'm seeing my boyfriend soon and I don't want to have my period and I want be protected for sex during that time during the dates (December 20th - January 1st). If I start my pill on the 13th and take it for 7 days will I be protected sexually from pregnancy? and will it delay my period so I get it after January 1st?
Member # 41699
posted 12-10-2012 08:30 AM
If you don't take your pills as directed -- if you don't start your cycle on time, and take the pills every day -- they won't be functioning at their full effectiveness. So taking the pills for a week won't protect you, because you didn't start the pill cycle immediately after your placebo week (when you get the withdrawal bleed), if I'm understanding you correctly.
So, I really recommend you use another form of birth control for any genital contact you have until you've taken a full cycle of pills without any errors. I also suggest calling the doctor or pharmacist who prescribes your pills to find out when you should start the pill pack since you didn't start it when you were supposed to. Does that all make sense? Here's an article you may want to read to make sure you understand how the pill works: How do birth control pills really work, even during the placebo period? [ 12-10-2012, 08:32 AM: Message edited by: Onionpie ]
Member # 107705
posted 06-13-2013 04:46 PM
I am on sprintec. I skipped my white pills on purpose last month so i can skip period. Now a month later im spotting its been like a week and im still taking blue pills. Has this ever happen to you? If so how much longer are you going to spot?
Member # 90293
posted 06-13-2013 06:45 PM
and welcome to Scarleteen, In future, can you please create a thread of your own to ask your questions? You can do that by clicking the "post new topic" link at the top of any forum page. It's not uncommon for people to experience spotting when on hormonal birth control. There's also no way for anyone to know how much longer it will continue to do that for you. Just so you know, the research on skipping the inactive pill week tells us this: For people over 18, it's safe to do this occasionally, but not all the time unless prescribed for your specific situation by a healthcare provider. There has been no research done on whether skipping the inactive pill week is safe for people who are under 18. Regardless of how old you are, I would suggest discussing with your healthcare provider whether this is a sound way for you to take your pill.